Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Norman, OK

January 18, 201432 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jan 18, 2014, 3:54 AM CST for 32 counties in Oklahoma. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 3:54 AM CST (09:54 UTC)
In effect from
Jan 18, 2014, 11:00 AM CST
Expired
Jan 18, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 32 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS84 KOUN 180954
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
354 AM CST SAT JAN 18 2014

...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS MAINLY
THE NORTHWEST HALF OF OKLAHOMA AND CRITICAL FIRE WEATHER
CONDITIONS LIKELY ACROSS THE WESTERN HALF OF OKLAHOMA AND 
PARTS OF WESTERN NORTH TEXAS ON SUNDAY...

OKZ004>007-009>012-014>019-021>025-027>029-033>036-038-181900-
/O.NEW.KOUN.FW.W.0004.140118T1700Z-140119T0000Z/
/O.CON.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-COMANCHE-
354 AM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR BREEZY TO WINDY CONDITIONS AND LOW HUMIDITY FOR
THE NORTHWEST HALF OF OKLAHOMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
BREEZY CONDITIONS AND LOW HUMIDITY FOR THE WESTERN HALF OF
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WIND...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...60 TO 72 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ008-013-020-026-030-181900-
/O.NEW.KOUN.FW.W.0004.140118T1700Z-140119T0000Z/
/O.EXA.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-
354 AM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR BREEZY TO WINDY CONDITIONS AND LOW HUMIDITY FOR
MAINLY THE NORTHWEST HALF OF OKLAHOMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
BREEZY CONDITIONS AND LOW HUMIDITY FOR MAINLY THE WESTERN HALF OF
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. 

* WIND...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...60 TO 72 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ037-044-TXZ083>088-181900-
/O.CON.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
354 AM CST SAT JAN 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
BREEZY CONDITIONS AND LOW HUMIDITY FOR MAINLY THE WESTERN HALF OF
OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS...

* WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

MBS
1 follow-up statement
191 
WWUS84 KOUN 182047
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CST SAT JAN 18 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MAINLY
THE NORTHWEST HALF OF OKLAHOMA. CRITICAL FIRE WEATHER CONDITIONS
LIKELY ACROSS THE WESTERN HALF OF OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS ON SUNDAY...

OKZ004>030-033>036-038-190500-
/O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
/O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
/O.CON.KOUN.FW.W.0004.000000T0000Z-140119T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-COMANCHE-
247 PM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY AND DRY CONDITONS FOR MUCH OF WESTERN INTO CENTRAL
SECTIONS OF OKLAHOMA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
VERY WARM TEMPERATURES... LOW HUMIDITY AND WINDY CONDITIONS FOR
ALL OF WESTERN INTO CENTRAL OKLAHOMA AND PORTIONS OF WESTERN NORTH
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH
  THIS AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH
  SUNDAY AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 72 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ037-044-TXZ083>088-190500-
/O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
/O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
247 PM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
VERY WARM TEMPERATURES... LOW HUMIDITY AND STRONG WINDS FOR
WESTERN AND CENTRAL OKLAOMA AND PORTIONS OF WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.
* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:45 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 17, 10:45 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CST FRI JAN 17 2014

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. S/SW WINDS
TONIGHT WILL SHIFT INTO THE NW SATURDAY MORNING AS A COLD
FRONT MOVES THROUGH WITH GUSTS OVER 25 KTS AT A FEW
SITES DURING THE AFTN ON SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 1007 PM CST FRI JAN 17 2014/

.DISCUSSION...

ONLY A SLOW FALL IN TEMPRATURES IS EXPECTED TONIGHT TO NEAR
FREEZING BY SUNRISE. WINDS WILL REMAIN SOUTH OR SOUTHWEST. LITTLE
OR NO CHANGE IS ANTICIPATED IN THE FORECAST FOR OVERNIGHT OR
EARLY SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  32  63  32  66 /   0   0   0   0
HOBART OK         31  64  31  67 /   0   0   0   0
WICHITA FALLS TX  33  66  32  68 /   0   0   0   0
GAGE OK           28  63  26  68 /   0   0   0   0
PONCA CITY OK     30  61  27  66 /   0   0   0   0
DURANT OK         35  66  36  67 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ004>007-009>012-
     014>019-021>025-027>029-033>038-044.

TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>088.

&&

09/02
Hazardous weather outlook, Jan 17, 11:08 AM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1108 AM CST FRI JAN 17 2014

OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1108 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS THROUGH
TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
MILD AND DRY WEATHER WILL BE THE RULE THROUGH THE PERIOD. BREEZY AND
WARM CONDITIONS ARE EXPECTED SATURDAY...RESULTING IN ELEVATED FIRE
WEATHER CONCERNS. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS COULD BE
MET SUNDAY WITH EVEN WARMER TEMPERATURES... BREEZY SOUTHWEST WINDS...
AND LOW HUMIDITIES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

CMS/EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:55 AM CSTWind AdvisoryOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 5 more14 hr
Jan 18, 2:47 PM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 34 more27 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.